AnonymousFebruary 28, 2007 at 9:28 am
ok i have a question: i just finished my second round of ivig and will be having another next month, my area is not set up for out-patient so i am in-patient for five days (i hate it) anyway, my neuro sets the ivig up to be given every day for 8 hours a day for five days. Does anybody else go 8 hours? Does it have to be 8 hours? sometimes the nurses don’t change the bottles in a timely manner, which upsets me because i can call them for up to 45 minutes. with shift changes and really sick ppl coding around me i feel out of place sometimes, know what i mean? one day my treatment lasted 12 hours to complete. My neuro says he is working on getting it set up for out patient with the hospital because he has 6 patients who get ivig but the overall feeling i get when i have to go for my treatment is not helping my treatment. I am stressed out the whole time just wanting to get home! Does it really matter how long it takes each day? does it matter how long you have to wait inbetween each day of treatment? 24 hours? thanks for any comments, sorry so long……
AnonymousFebruary 28, 2007 at 10:00 am
i suggest the infusion rate @ 100 ml/hr, but 150 is prolly safe for most of us. you can get it as fast as you can take it provided you don’t get sick afterwards nor hurt in the infusion area. but if you are stuck in the hosp, i don’t see how that helps. you could also ask to try getting the 5 day treatment/amount in 2 days. it works for some. good luck. keep pushing your doc for out patient or home ivig. btw, if you do home ivig, you can buy your own ivig at much less cost than the hosp charges. take care. be well.
gene gbs 8-99
in numbers there is strength
AnonymousFebruary 28, 2007 at 10:28 am
I have been addicted to IVIG for awhile now. When I first started it was done in a 4 hr window, and for 3 days. By the 3rd day I would start having headaches and high blood pressure. One day I had an allergic reaction to it, on the first day, first hour. Then it was changed to 8hrs. I couldn’t tell any difference, after 3 days I was still very sick. I changed Neuro’s last year, and now I get it 1 day every 2 weeks, over 4 hours… what a difference. I get a slight headache sometimes, not often, and no more problems with high blood pressure. The Hospital stay can be a real drag, hang in there. Hopefully if you continue getting it, you will be able to get it at home. I promise you, if you don’t lock the door, the nurse will infuse you in an hour and be gone. If I get it faster than 4 hours, the headaches start. Even at that, once in a while, I feel like I’m getting short of breath, and it goes away when they slow it. On 2 occasions my heart stopped, but I was in the ICU and it was a brand I hadn’t used before, because the hospital couldn’t get what I had been using. Plus I was really, really weak.
I know the signs now if I’m starting to have a reaction.
I feel like I can’t get a good breath, My ears start burning, and or my butt starts itching. go figure.
It takes awhile to get it figured out. So my guess is they figure they got ya for 24 hours, why hurry, the slower the better in most cases. Get ya an ipod and lose yourself in the music…or you can get some books on tape. I get mine from the library. Hang tough, you are not alone. Angels abound.
AnonymousFebruary 28, 2007 at 7:30 pm
Hi LisaD – when I had my first IVIG I was an inpatient. Yes, it took up to 12 hours, depending on the nurse. Now I get outpatient IVIG and have learned what days to go as two nurses are willing to “push” the infusion (as long as my blood pressure stays low) and I can get in and out in about 3 1/2 – 4 hours. The other infusion nurse won’t “push” and I am there for 8 hours! That’s a LONG time when you’re hooked up, huh? Hang in there and keep trying to get IV outside of the hospital. I find that I get headaches after my infusions, but take 650 mg Tylenol beforehand and afterward. They also suggest 25 mg Benadryl, but I drive myself and it makes me too sleepy! Good luck and good health!
AnonymousMarch 1, 2007 at 8:48 pm
I also reacted badly when they cranked up the rate too far.
I started having trouble breathing, my eyes watered up, my nose started getting plugged up, etc.
I have to admit, it came on real fast…
At any rate, one of the nurses saw it, and instantly yanked the IVIG from me, and pumped me with Bendadryl.
I had to then wait for like a hour or 2 before I could start taking the IVIG again…
So I can’t say I recommend going too fast…
AnonymousMarch 4, 2007 at 3:55 pm
Hi Lisa. When I was in the hospital and getting IVIG the 1st time she did it in 5 hrs to see if I would have an reaction. The next 4 were given in 4-4 1/2 hrs. They said they could give it as fast as 2 hrs. I also had 2 tylenol an hr before my IV started this was to help my body not to reject the IVIG. also when I was in the hospital I was given a blood thinner every evening. This was to cut down a poss of a clot. The only side effect I got from IVIG was a rash 4 days after I was home. IVIG had killed all the bacteria on my body. I started eateing yougart every day and now the rash has gone. If you need any more info feel free to write me [email]—firstname.lastname@example.org– PS> My IV was started at 10 pm and they gave me 2 sleeping pills and I slept through most of it.
You must be logged in to reply to this topic.